Alert archive / Illinois / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 148, NWS Lincoln, IL

June 14, 2008Knox County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 14, 2008, 6:50 PM CDT for Knox County, Illinois. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2008, 6:50 PM CDT (23:50 UTC)
Expired
Jun 14, 2008, 7:35 PM CDT
In force
45 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon

County Knox County, IL

The radar

The Quad Cities radar (KDVN), 73 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 1:11 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.8 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1987 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 142350
SVRILX
ILC095-150045-
/O.NEW.KILX.SV.W.0148.080614T2350Z-080615T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
650 PM CDT SAT JUN 14 2008

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KNOX COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 745 PM CDT.

* AT 650 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 19
  MILES WEST OF RIO...OR ABOUT NEAR ALEDO...AND WAS MOVING SOUTHEAST
  AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RIO...
  GALESBURG...
  WATAGA...
  ONEIDA...
  ALTONA...
  KNOXVILLE...
  GILSON...
  VICTORIA...

ANOTHER LOCATION IN THIS WARNING IS...MAQUON.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4115 9011 4105 8999 4071 9016 4086 9045
      4116 9044
TIME...MOT...LOC 2350Z 306DEG 26KT 4119 9070

$$

AUTEN
2 follow-up statements
000 
WWUS53 KILX 150014
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
714 PM CDT SAT JUN 14 2008

ILC095-150045-
/O.CON.KILX.SV.W.0148.000000T0000Z-080615T0045Z/
KNOX-
714 PM CDT SAT JUN 14 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR KNOX COUNTY...

AT 708 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8
MILES WEST OF RIO...OR ABOUT 11 MILES SOUTHEAST OF ALEDO...MOVING
SOUTHEAST AT 30 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  RIO...
  HENDERSON...
  GALESBURG...
  WATAGA...
  ONEIDA...
  ALTONA...
  KNOXVILLE...
  GILSON...
  DAHINDA...
  DELONG...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4115 9011 4105 8999 4071 9016 4086 9045
      4116 9044
TIME...MOT...LOC 0014Z 306DEG 26KT 4109 9052

$$

AUTEN
000 
WWUS53 KILX 150035
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
734 PM CDT SAT JUN 14 2008

ILC095-150044-
/O.CAN.KILX.SV.W.0148.000000T0000Z-080615T0045Z/
KNOX-
734 PM CDT SAT JUN 14 2008

...THE SEVERE THUNDERSTORM WARNING FOR KNOX COUNTY IS CANCELLED...

AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING HAS BEEN CANCELLED.

LAT...LON 4115 9011 4105 8999 4071 9016 4086 9045
      4116 9044
TIME...MOT...LOC 0034Z 306DEG 26KT 4100 9037

$$

AUTEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:43 PM CDT, 7 minutes earlier.

Area forecast discussion, Jun 14, 6:43 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
643 PM CDT SAT JUN 14 2008

.DISCUSSION...
ISSUED 300 PM CDT SAT JUN 14 2008

.DISCUSSION...LATEST SURFACE ANALYSIS HAD WEAK AREA OF HIGH PRESSURE
CENTERED OVER THE LOWER MIDWEST. MEANWHILE...A WEAK NEARLY
STATIONARY FRONTAL BOUNDARY EXTENDED FROM THE CENTRAL PLAINS INTO
THE GREAT LAKES REGION. MAIN FORECAST CONCERNS OVER THE NEXT FEW
DAYS REVOLVE AROUND PRECIPITATION CHANCES UNTIL THIS FRONT TO OUR
NORTHWEST PASSES THROUGH THE REGION BY EARLY MONDAY.

12Z MODELS IN GOOD AGREEMENT OVERALL THROUGH THE PERIOD. HOWEVER...
THE MESOSCALE DETAILS OF THE CONVECTION ALONG THE FRONT WILL BE
TRICKY TO PIN POINT. GUIDANCE TEMPERATURES CLOSE/REASONABLE...SO
WILL NOT STRAY TOO FAR.

SHORT TERM...TONIGHT THROUGH TUESDAY...

TONIGHT...SEVERE THUNDERSTORM WATCH IN EFFECT FOR KNOX/STARK
COUNTIES UNTIL 7 PM. STILL THINK THE BULK OF ANY PRECIPITATION WILL
REMAIN NORTH AND WEST OF THE FORECAST AREA TONIGHT. THE AIRMASS
OVERHEAD IS QUITE DRY. ALSO...THE BEST CONVERGENCE AND AXIS OF
STEEPER LAPSE RATES SHOULD REMAIN CLOSER TO THE NEARLY STATIONARY
FRONT. MCS DEVELOPMENT ALONG THE FRONT IS MOST FAVORED OVER THE
CENTRAL PLAINS AND SHOULD TRACK SOUTHEAST THROUGH MISSOURI BY
MORNING.

SUNDAY AND SUNDAY NIGHT...FRONT WILL SINK SOUTHEAST TOWARD AND
THROUGH FORECAST AREA DURING THE PERIOD...PUSHED BY SHORTWAVE ENERGY
CURRENTLY DIGGING ACROSS THE NORTHERN ROCKIES. BEST CHANCES FOR
STORMS WILL OCCUR ALONG/AHEAD OF THE FRONT DURING SUNDAY AFTERNOON
AND EVENING. THE AMOUNT OF INSTABILITY WE ARE ABLE TO REALIZE AHEAD
OF THE FRONT WILL LARGELY BE DETERMINED BY THE AMOUNT OF CONVECTIVE
DEBRIS FROM THE OVERNIGHT MCS AND THE POSITION OF ANY OUTFLOW
BOUNDARIES.

MONDAY THROUGH TUESDAY...FLOW ALOFT BECOMES NEUTRAL IN THE WAKE OF
SUNDAY/S UPPER WAVE. HIGH PRESSURE WILL BUILD IN AT THE SURFACE
BEHIND THE FRONT. THIS SHOULD PROVIDE QUIET...COOLER AND LESS HUMID
CONDITIONS THAN WE HAVE SEEN OF LATE.

LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...MODELS/ENSEMBLES
CONTINUE TO BE IN REASONABLE AGREEMENT THROUGH THE EXTENDED RANGE.
FLAT RIDGING IS EXPECTED TO BE IN PLACE ACROSS THE PLAINS...WITH
STRONGER TROFFING IN PLACE ACROSS EASTERN NORTH AMERICA. AT LEAST
WEAKLY NORTHWEST FLOW ALOFT WILL BE IN PLACE ACROSS FORECAST AREA
THROUGH THE PERIOD...WITH COOLER AND DRIER CONDITIONS THAN WE HAVE
SEEN OF LATE. HOWEVER...WILL CONTINUE TO MONITOR THE POTENTIAL FOR
ANY STORMS TO RIDE DOWN THE PLAINS RIDGE INTO OUR AREA. ALSO...
MODELS HINTING AT A BAROCLINIC ZONE SETTING UP TO OUR SOUTHWEST
TOWARD THE WEEKEND WHICH SHOULD BE THE PREFERRED AREA FOR
PRECIPITATION TO TRACK ALONG.

BAK

&&

.AVIATION...
ISSUED 643 PM CDT SAT JUN 14 2008

VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES NEXT 24HRS. CELLS
MOVING INTO NORTHWESTERN IL WILL CONTINUE TO MOVE SOUTHEAST AND
WILL AFFECT PIA IN ABOUT 1-2 HOURS...THEREFORE HAVE ADDED ONE
HOUR OF TEMPO THUNDERSTORMS FROM 02-03Z. BMI WILL ONLY SEE SOME
MID CLOUDS AND CIRRUS...BUT HAVE ADDED VCTS FOR A SHORT TIME
PERIOD AS AREA OF PCPN CONTINUES SOUTHEAST. SPI...DEC AND CMI SHOULD
SEE NO CLOUDS OR JUST SOME HIGH CLOUDS AS THE PCPN MOVE SOUTHEAST.
SOUTHWEST WINDS WILL PREVAIL THROUGH THE PERIOD AT ALL SITES AS
THE BOUNDARY REMAINS NORTHWEST OF THE AREA NEXT 24HRS.

AUTEN
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 14, 3:09 PM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
309 PM CDT SAT JUN 14 2008

ILZ027-028-151200-
KNOX-STARK-
309 PM CDT SAT JUN 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 7 PM FOR KNOX AND
STARK COUNTIES. THERE IS A CHANCE THAT A FEW STRONG TO SEVERE
STORMS WILL REACH AS FAR EAST AS KNOX AND STARK COUNTIES IN
CENTRAL ILLINOIS. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE.
STORMS WILL DIMINISH THIS EVENING...AS THEY MOVE INTO THE MORE
STABLE AIR FARTHER EAST IN CENTRAL ILLINOIS.

INTERESTS ALONG THE ILLINOIS RIVER FROM HAVANA TO BEARDSTOWN WILL
EXPERIENCE FLOODING INTO EARLY NEXT WEEK.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS SUNDAY AFTERNOON AND
EVENING. A FEW OF THOSE STORMS MAY BECOME SEVERE IN THE AFTERNOON
AND EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY EVENING.

ILZ029>031-036-037-040-041-047>050-151200-
CASS-FULTON-MARSHALL-MASON-MENARD-MORGAN-PEORIA-SCHUYLER-SCOTT-
TAZEWELL-WOODFORD-
309 PM CDT SAT JUN 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

INTERESTS ALONG THE ILLINOIS RIVER FROM HAVANA TO BEARDSTOWN WILL
EXPERIENCE FLOODING INTO EARLY NEXT WEEK.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS SUNDAY AFTERNOON AND
EVENING. A FEW OF THOSE STORMS MAY BECOME SEVERE IN THE AFTERNOON
AND EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ038-042>046-051>057-061-151200-
CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON-
MCLEAN-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION-
309 PM CDT SAT JUN 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

FOR INTERESTS ALONG THE SANGAMON RIVER...FLOODING IS EXPECTED TO
CONTINUE AT PETERSBURG AND OAKFORD THROUGH THIS EVENING...AND AT
CHANDLERVILLE FOR THE NEXT SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS SUNDAY AFTERNOON AND
SUNDAY EVENING. A FEW OF THOSE STORMS MAY BECOME SEVERE DURING THE
AFTERNOON AND EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ062-063-066>068-071>073-151200-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
309 PM CDT SAT JUN 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

EXTENSIVE RUNOFF FLOODING FROM PREVIOUS RAINFALL WILL CONTINUE
OVER MANY AREAS OF EAST CENTRAL AND SOUTHEAST ILLINOIS FOR THE
NEXT COUPLE OF DAYS. IN ADDITION...SEVERAL RIVERS AND STREAMS WILL
CONTINUE OUT OF THEIR BANKS INCLUDING THE WABASH...LITTLE
WABASH...AND EMBARRAS RIVERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS SUNDAY AFTERNOON
AND EVENING. SOME OF THE STORMS COULD BECOME SEVERE DURING THE
AFTERNOON AND EARLY EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

SHIMON

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 4:28 AM CDTDense Fog AdvisoryILXCass, Christian, DeWitt, Logan, McLean, Macon and 10 more5 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.